MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VAMF4040C200TU
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/21/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant captivia stent graft system was selected for the endovascular treatment of a 6.6 cm in diameter thoracic aortic aneurysm.It was reported that a recent ct revealed a proximal type i endoleak.Per the physician, the cause of the proximal type i endoleak related to the patient¿s anatomy, diseased thoracic aorta multiple thoracic aortic aneurysms.No additional clinical sequelae were reported and the patient will be monitored by the physician.
 
Additional Manufacturer Narrative
Film evaluation summary: the exact cause of the proximal type i endoleak could not be determined from the films provided.The anatomy at implant is unknown, and earlier post-implant films were not available for review and comparison.Ct¿s from 4 years post-implant revealed that a single valiant captivia stent graft had been implanted; the proximal extent of the device was positioned ~7cm caudal to the lsa.The device extended across the arch and into the proximal section of the descending thoracic.The proximal od measured ~42mm, the thoracic aortic diameter measured ~50mm at that same level, and there appeared to be a proximal type i endoleak.The taa was aneurysmal nearly the complete length of the thoracic stent graft, and measured a maximum diameter of ~7cm near the distal end of the device.The thoracic was also aneurysmal and acutely angulated distal to the device.It is possible that the endo leak was anatomy related; disease progression (neck dilatation) and morphology changes.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT CAPTIVIA - FF
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6583375
Report Number2953200-2017-00827
Device Sequence Number1134358
Product Code MIH
UDI-Device Identifier00613994797988
UDI-Public00613994797988
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/09/2015
Device Model NumberVAMF4040C200TU
Device Catalogue NumberVAMF4040C200TU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/27/2017
Initial Date Received by Manufacturer 04/26/2017
Supplement Date Received by ManufacturerNot provided
05/25/2017
Initial Report FDA Received Date05/22/2017
Supplement Report FDA Received Date06/06/2017
10/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age75 YR